Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 53, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 28, 2014, 8:38 AM CST for Bibb County, Jefferson County, Shelby County, Alabama. It took effect at Dec 28, 2014, 11:11 AM CST. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2014, 8:38 AM CST (14:38 UTC)
- In effect from
- Dec 28, 2014, 11:11 AM CST
- Expired
- Dec 29, 2014, 6:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 24 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River near Cahaba Heights (CHGA1). The gauge peaked at 13.91 ft at Dec 28, 2014, 2:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02423425, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
140
WGUS44 KBMX 281438
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 AM CST SUN DEC 28 2014
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
CAHABA RIVER NEAR CAHABA HEIGHTS AFFECTING BIBB...JEFFERSON AND
SHELBY COUNTIES.
CAHABA RIVER AT CENTREVILLE AFFECTING BIBB...DALLAS AND PERRY
COUNTIES.
CAHABA RIVER NEAR SUTTLE AFFECTING DALLAS AND PERRY COUNTIES.
SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY.
.HEAVY RAINFALL OF 2 TO 4 INCHES OR HAS OCCURRED SINCE
SATURDAY OVER MUCH OF THE CAHABA AND SUCARNOOCHE RIVER BASINS...
AND A FLOOD WARNING IS NOW IN EFFECT FOR THE CAHABA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC007-073-117-290238-
/O.NEW.KBMX.FL.W.0053.141228T1711Z-141229T1200Z/
/CHGA1.1.ER.141228T1711Z.141228T1800Z.141229T0000Z.UU/
838 AM CST SUN DEC 28 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM SUNDAY THE STAGE WAS 11.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 14.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 14.0 FEET...MINOR FLOODING OCCURS IN THE CAHABA HEIGHTS
AREA.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$
ALC007-047-105-290238-
/O.NEW.KBMX.FL.W.0054.141228T1704Z-141230T1336Z/
/CKLA1.1.ER.141228T1704Z.141229T0600Z.141230T0136Z.NO/
838 AM CST SUN DEC 28 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE CAHABA RIVER AT CENTREVILLE.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM SUNDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 28.1 FEET BY AFTER MIDNIGHT TONIGHT . THE RIVER
WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING .
* IMPACT...AT 30.0 FEET...CONSIDERABLE FLOODING OF FARM AND PASTURE
LANDS IN THE AREA OCCURS...AND CATTLE MAY NEED TO BE MOVED TO
HIGHER GROUND.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$
ALC047-105-290238-
/O.NEW.KBMX.FL.W.0055.141231T0700Z-150101T1336Z/
/SUTA1.1.ER.141231T0700Z.141231T1800Z.150101T0136Z.NO/
838 AM CST SUN DEC 28 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE CAHABA RIVER NEAR SUTTLE.
* FROM LATE TUESDAY NIGHT TO THURSDAY MORNING...OR UNTIL THE WARNING
IS CANCELLED.
* AT 8:00 AM SUNDAY THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS 32.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND
CONTINUE TO RISE TO NEAR 34.2 FEET BY EARLY WEDNESDAY AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
&&
LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
3271 8729 3281 8728
$$
ALC119-290238-
/O.NEW.KBMX.FL.W.0056.141230T0359Z-141231T0730Z/
/LVNA1.1.ER.141230T0359Z.141230T1200Z.141230T1930Z.NO/
838 AM CST SUN DEC 28 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* FROM MONDAY EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:30 AM SUNDAY THE STAGE WAS 14.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND
CONTINUE TO RISE TO NEAR 18.2 FEET BY TUESDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOODING OF FARM LANDS AROUND LIVINSGTON
OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$1 follow-up statement
024
WGUS84 KBMX 290033
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CST SUN DEC 28 2014
...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR CAHABA
HEIGHTS...
.THE CAHABA RIVER AT CAHABA HEIGHTS HAS CRESTED AND WILL CONTINUE
TO FALL. THE FLOOD WARNING IS NO LONGER IN EFFECT.
THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT.
&&
ALC007-073-117-290102-
/O.CAN.KBMX.FL.W.0053.000000T0000Z-141229T1200Z/
/CHGA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
632 PM CST SUN DEC 28 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* AT 5:30 PM SUNDAY THE STAGE WAS 13.5 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 28, 5:54 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Dec 28, 5:54 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 AM CST SUN DEC 28 2014 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... SURFACE COLD FRONT WAS LOCATED ACROSS CENTRAL MISSISSIPPI EARLY THIS MORNING. A SHORT WAVE TROUGH WAS ROTATING ACROSS CENTRAL ALABAMA PROVIDING UPWARD MOTION AND PLENTY OF LIFT. A LOW LEVEL JET WAS HELPING WITH LOWER LEVEL CONVERGENCE IN A NEAR TROPICAL ATMOSPHERE. THE MAIN LOWER LEVEL CONVERGENCE WAS GENERALLY IN A BAND IN THE VICINITY OF INTERSTATE 20 WHERE 2 TO 3 INCHES OF RAIN HAS FALLEN OVERNIGHT. SOME HIGHER TOTALS AROUND 4 INCHES WILL SURELY BE REPORTED. THIS HAS CAUSED SOME FLOODING ISSUES ACROSS CENTRAL ALABAMA WITH WARNINGS AND ADVISORIES IN EFFECT. A HEAVIER BAND OF RAIN WILL MOVE FROM NEAR DEMOPOLIS TO ALABASTER AND CLANTON TO LINEVILLE THROUGH 6AM. THIS MAY DROP ANOTHER INCH OF RAIN IN AND NEAR THESE LOCATIONS. THE COLD FRONT INCHES ITS WAY INTO CENTRAL ALABAMA TODAY AND THE MAIN UPPER TROUGH SWINGS WEST TO EAST LATE THIS AFTERNOON AND OVERNIGHT. ALTHOUGH THE HEAVIEST RAINFALL HAS OCCURRED IN MANY LOCATIONS...ANOTHER INCH OF RAIN CAN BE EXPECTED AS THESE FEATURES MOVE ACROSS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THEREFORE...WILL HOLD THE FLASH FLOOD WATCH IN PLACE AS IS UNTIL MONDAY MONDAY MORNING AT THIS TIME...WITH SOME ADJUSTMENTS POSSIBLE BY THIS AFTERNOON. SOME LINGERING LIGHT RAIN OR SHOWERS WILL BE POSSIBLE MONDAY MORNING BEFORE EXITING EASTWARD. A 1050MB HIGH SLIDES DOWN THE LEE OF THE ROCKIES ON TUESDAY. THE AIRMASS MODIFIES QUITE A BIT BEFORE ARRIVING IN THE SOUTHEAST...BUT IT WILL COOL US DOWN TO SLIGHTLY BELOW NORMAL THROUGH THURSDAY. THE ACTIVE UPPER LEVEL PATTERN REESTABLISHES ITSELF BY FRIDAY. MODELS ARE IN GOOD AGREEMENT AND HAVE SOME CONTINUITY HEADING INTO THE TAIL END OF THE FORECAST. TYPICALLY DO NOT LIKE TO ADD HIGH POPS IN THE EXTENDED WITH THE TRICKY SOUTHERN STREAM...BUT MODELS HAVE HAD A FEW DAYS OF AGREEMENT WITH THE SYSTEM LIFTING AND DAMPENING OUT FRIDAY INTO SATURDAY. ANOTHER 1 TO 2 INCHES OF RAIN IS NOT OUT OF THE QUESTION...BUT ALL INDICATIONS ARE THAT IT WILL BE WARM ENOUGH FOR RAIN. BUT LIKE I MENTIONED BEFORE...SOUTHERN STREAM SYSTEMS CAN BE TRICKY AND WILL HAVE TO MONITORED CLOSELY. A SHIFT IN THE PATTERN IS ADVERTISED BEYOND THE FORECAST PERIOD. 75 && .AVIATION... 12Z TAF DISCUSSION. LARGE AREA OF RAIN AND RESTRICTED CEILINGS COVERED CENTRAL ALABAMA THIS MORNING. GENERALLY KEPT THE TERMINAL FORECAST IFR THROUGHOUT THE PERIOD. A COLD FRONT WAS LOCATED ACROSS CENTRAL MISSISSIPPI AND THIS FRONT WILL SLOWLY MOVE ACROSS CENTRAL ALABAMA TODAY. LOW CLOUDS WILL PERSIST ON BOTH SIDES OF THE FRONT. THE OCCASIONAL MODERATE TO HEAVY RAIN MAY BREAK UP THE IFR CEILINGS BRIEFLY BEFORE THEY DROP BACK DOWN. THE MAIN UPPER TROUGH PUSHES THROUGH LATE TONIGHT BUT ANTICIPATE THAT THE CLOUDS AND RAIN WILL HANG AROUND MUCH OF THE PERIOD. SOME OF THE MODELS ARE HINTING AT A SLIGHT IMPROVEMENT DURING THE AFTERNOON...BUT OPTED TO KEEP FORECAST RESTRICTED. 75 && .HYDROLOGY... CENTRAL ALABAMA STREAMFLOWS WERE RUNNING AT 75 PERCENT OF NORMAL OR BETTER BEFORE THE RAIN OF THE PAST 12 HOURS. THEREFORE...MANY LOCAL CREEKS AND STREAMS ARE NEAR BANKFULL. A FEW WARNINGS AND ADVISORIES ARE IN PLACE EARLY SUNDAY MORNING. THESE RISES WILL EVENTUALLY AFFECT THE MAIN STEM RIVERS AND A FEW LOCATIONS WILL REACH MINOR FLOOD STAGES. CHECK OUR HYDROLOGIC PRODUCTS FOR SPECIFIC DETAILS. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 44 56 36 52 / 100 100 20 10 10 ANNISTON 62 49 60 41 55 / 100 100 20 10 10 BIRMINGHAM 60 45 56 38 53 / 100 100 20 10 10 TUSCALOOSA 60 45 55 37 54 / 100 100 20 10 10 CALERA 62 47 59 41 55 / 100 100 20 10 10 AUBURN 66 50 64 44 58 / 80 80 30 10 10 MONTGOMERY 69 52 65 44 60 / 90 80 20 10 10 TROY 71 50 65 43 60 / 60 70 30 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BIBB...BLOUNT...CALHOUN...CHAMBERS... CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE... ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...LEE... LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...PERRY... PICKENS...RANDOLPH...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Dec 28, 4:52 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 452 AM CST SUN DEC 28 2014 ALZ011>015-017>050-291100- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 452 AM CST SUN DEC 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. RAIN AMOUNTS OF 2 TO 3 INCHES FELL ACROSS CENTRAL ALABAMA SATURDAY AFTERNOON AND SATURDAY NIGHT. AN ADDITIONAL INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS WILL FALL SUNDAY AND SUNDAY NIGHT. THESE RAIN AMOUNTS WILL CREATE THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MINOR RIVER FLOODING WILL BECOME POSSIBLE WITH THE RAIN THAT HAS FALLEN OVER THE WEEKEND...ESPECIALLY BASINS IN WESTERN ALABAMA. THE FLOOD STAGES MAY BE REACHED UNTIL TUESDAY BEFORE FALLING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 28, 2:47 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 AM CST SUN DEC 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM FLASH FLOOD 4 SE ALABASTER 33.20N 86.78W
12/28/2014 SHELBY AL LAW ENFORCEMENT
COUNTY ROAD 87 NEAR U.S. HIGHWAY 31 HAS BECOME IMPASSIBLE
DUE TO WATER COVERING THE ROADWAY. REPORTED FROM SOCIAL
MEDIA.
&&
GGOGGINSLocal storm report, Dec 28, 7:14 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 AM CST SUN DEC 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN BANKHEAD LOCK AND DAM 33.46N 87.35W
12/28/2014 M5.52 INCH TUSCALOOSA AL MESONET
MESONET STATION 14 N BROOKWOOD /BLDA1/ HEAVY
RAIN DURATION 24 HOURS AT THE BANKHEAD LOCK AND DAM
&&
NWS BIRMINGHAM AL
IRIS SYSTEMLocal storm report, Dec 28, 7:21 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 AM CST SUN DEC 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 1 SSW LIVINGSTON 32.57N 88.19W
12/28/2014 M3.95 INCH SUMTER AL MESONET
MESONET STATION 1 SSW LIVINGSTON /LVNA1/
HEAVY RAIN DURATION 24 HOURS.
0619 AM HEAVY RAIN 1 NNW ALABASTER VETERANS33.20N 86.83W
12/28/2014 M3.62 INCH SHELBY AL COCORAHS
COCORAHS STATION ALABASTER 2.2 SSW
/AL-SH-52/ HEAVY RAIN DURATION 24 HOURS.
0500 AM HEAVY RAIN 2 SW NEW MOUNT HEBRON 32.83N 88.13W
12/28/2014 M3.62 INCH GREENE AL CO-OP OBSERVER
CO-OP OBSERVER STATION GAINESVILLE /GNSA1/
HEAVY RAIN DURATION 24 HOURS.
0643 AM HEAVY RAIN 1 SSE JOE TUCKER PARK 33.27N 86.83W
12/28/2014 M3.48 INCH SHELBY AL MESONET
MESONET STATION 1 SE HELENA /EW2008/ HEAVY
RAIN DURATION 24 HOURS.
0647 AM HEAVY RAIN 2 W HELENA 33.30N 86.87W
12/28/2014 M3.42 INCH SHELBY AL MESONET
MESONET STATION 1 WNW HELENA /AU204/ HEAVY
RAIN DURATION 24 HOURS.
0641 AM HEAVY RAIN 2 N OAKMULGEE 32.83N 87.04W
12/28/2014 M3.36 INCH PERRY AL MESONET
MESONET STATION 9 WNW MAPLESVILLE /TT242/
HEAVY RAIN DURATION 24 HOURS.
0626 AM HEAVY RAIN 1 NNW BRENT 32.96N 87.17W
12/28/2014 M3.29 INCH BIBB AL MESONET
MESONET STATION 1 NNE BRENT /OKMA1/ HEAVY
RAIN DURATION 24 HOURS.
0643 AM HEAVY RAIN 1 SW BARFIELD 33.35N 85.72W
12/28/2014 M3.27 INCH CLAY AL MESONET
MESONET STATION 3 NE LINEVILLE /CW8989/
HEAVY RAIN DURATION 24 HOURS.
0553 AM HEAVY RAIN SHELBY COUNTY AIRPORT 33.18N 86.78W
12/28/2014 M3.26 INCH SHELBY AL ASOS
ASOS STATION SHELBY COUNTY AIRPORT /EET/
HEAVY RAIN DURATION 24 HOURS.
0637 AM HEAVY RAIN 1 W HUEYTOWN 33.45N 87.02W
12/28/2014 M3.21 INCH JEFFERSON AL COCORAHS
COCORAHS STATION HUEYTOWN 1.4 NW /AL-JF-54/
HEAVY RAIN DURATION 24 HOURS.
0606 AM HEAVY RAIN 4 E DUNCANVILLE 33.08N 87.40W
12/28/2014 M3.14 INCH TUSCALOOSA AL COCORAHS
COCORAHS STATION HOLT 11.4 SSE /AL-TS-3/
HEAVY RAIN DURATION 24 HOURS.
0644 AM HEAVY RAIN 1 ESE HOOVER 33.40N 86.80W
12/28/2014 M3.09 INCH JEFFERSON AL MESONET
MESONET STATION 2 NE HOOVER /EW3156/ HEAVY
RAIN DURATION 24 HOURS.
0647 AM HEAVY RAIN 1 SW CHILDERSBURG 33.27N 86.36W
12/28/2014 M3.08 INCH TALLADEGA AL MESONET
MESONET STATION CHILDERSBURG /EW5369/ HEAVY
RAIN DURATION 24 HOURS.
0647 AM HEAVY RAIN 3 NE PRATTVILLE 32.49N 86.42W
12/28/2014 M3.08 INCH AUTAUGA AL MESONET
MESONET STATION 2 NE PRATTVILLE /EW1592/
HEAVY RAIN DURATION 24 HOURS.
0610 AM HEAVY RAIN 1 NE CALERA 33.11N 86.75W
12/28/2014 M3.08 INCH SHELBY AL CO-OP OBSERVER
CO-OP OBSERVER STATION CALERA /CLRA1/ HEAVY
RAIN DURATION 24 HOURS.
0523 AM HEAVY RAIN 1 ESE SELDEN L&D 32.77N 87.83W
12/28/2014 M3.00 INCH HALE AL CO-OP OBSERVER
CO-OP OBSERVER STATION WARRIOR LOCK AND DAM
/WLDA1/ HEAVY RAIN DURATION 24 HOURS.
&&
NWS BIRMINGHAM AL
IRIS SYSTEMLocal storm report, Dec 28, 7:27 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 AM CST SUN DEC 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM HEAVY RAIN 2 W HELENA 33.30N 86.87W
12/28/2014 M3.42 INCH SHELBY AL MESONET
MESONET STATION 1 WNW HELENA /AU204/ HEAVY
RAIN DURATION 24 HOURS.
0647 AM HEAVY RAIN 1 SW CHILDERSBURG 33.27N 86.36W
12/28/2014 M3.08 INCH TALLADEGA AL MESONET
MESONET STATION CHILDERSBURG /EW5369/ HEAVY
RAIN DURATION 24 HOURS.
0647 AM HEAVY RAIN 3 NE PRATTVILLE 32.49N 86.42W
12/28/2014 M3.08 INCH AUTAUGA AL MESONET
MESONET STATION 2 NE PRATTVILLE /EW1592/
HEAVY RAIN DURATION 24 HOURS.
0644 AM HEAVY RAIN 1 ESE HOOVER 33.40N 86.80W
12/28/2014 M3.09 INCH JEFFERSON AL MESONET
MESONET STATION 2 NE HOOVER /EW3156/ HEAVY
RAIN DURATION 24 HOURS.
0643 AM HEAVY RAIN 1 SW BARFIELD 33.35N 85.72W
12/28/2014 M3.27 INCH CLAY AL MESONET
MESONET STATION 3 NE LINEVILLE /CW8989/
HEAVY RAIN DURATION 24 HOURS.
0643 AM HEAVY RAIN 1 SSE JOE TUCKER PARK 33.27N 86.83W
12/28/2014 M3.48 INCH SHELBY AL MESONET
MESONET STATION 1 SE HELENA /EW2008/ HEAVY
RAIN DURATION 24 HOURS.
0641 AM HEAVY RAIN 2 N OAKMULGEE 32.83N 87.04W
12/28/2014 M3.36 INCH PERRY AL MESONET
MESONET STATION 9 WNW MAPLESVILLE /TT242/
HEAVY RAIN DURATION 24 HOURS.
0637 AM HEAVY RAIN 1 W HUEYTOWN 33.45N 87.02W
12/28/2014 M3.21 INCH JEFFERSON AL COCORAHS
COCORAHS STATION HUEYTOWN 1.4 NW /AL-JF-54/
HEAVY RAIN DURATION 24 HOURS.
0630 AM HEAVY RAIN BANKHEAD LOCK AND DAM 33.46N 87.35W
12/28/2014 M5.52 INCH TUSCALOOSA AL MESONET
MESONET STATION 14 N BROOKWOOD /BLDA1/ HEAVY
RAIN DURATION 24 HOURS AT THE BANKHEAD LOCK
AND DAM
0630 AM HEAVY RAIN 1 SSW LIVINGSTON 32.57N 88.19W
12/28/2014 M3.95 INCH SUMTER AL MESONET
MESONET STATION 1 SSW LIVINGSTON /LVNA1/
HEAVY RAIN DURATION 24 HOURS.
0626 AM HEAVY RAIN 1 NNW BRENT 32.96N 87.17W
12/28/2014 M3.29 INCH BIBB AL MESONET
MESONET STATION 1 NNE BRENT /OKMA1/ HEAVY
RAIN DURATION 24 HOURS.
0610 AM HEAVY RAIN 1 NE CALERA 33.11N 86.75W
12/28/2014 M3.08 INCH SHELBY AL CO-OP OBSERVER
CO-OP OBSERVER STATION CALERA /CLRA1/ HEAVY
RAIN DURATION 24 HOURS.
0606 AM HEAVY RAIN 4 E DUNCANVILLE 33.08N 87.40W
12/28/2014 M3.14 INCH TUSCALOOSA AL COCORAHS
COCORAHS STATION HOLT 11.4 SSE /AL-TS-3/
HEAVY RAIN DURATION 24 HOURS.
0553 AM HEAVY RAIN SHELBY COUNTY AIRPORT 33.18N 86.78W
12/28/2014 M3.26 INCH SHELBY AL ASOS
ASOS STATION SHELBY COUNTY AIRPORT /EET/
HEAVY RAIN DURATION 24 HOURS.
0523 AM HEAVY RAIN 1 ESE SELDEN L&D 32.77N 87.83W
12/28/2014 M3.00 INCH HALE AL CO-OP OBSERVER
CO-OP OBSERVER STATION WARRIOR LOCK AND DAM
/WLDA1/ HEAVY RAIN DURATION 24 HOURS.
0500 AM HEAVY RAIN 2 SW NEW MOUNT HEBRON 32.83N 88.13W
12/28/2014 M3.62 INCH GREENE AL CO-OP OBSERVER
CO-OP OBSERVER STATION GAINESVILLE /GNSA1/
HEAVY RAIN DURATION 24 HOURS.
0242 AM FLASH FLOOD 4 SE ALABASTER 33.20N 86.78W
12/28/2014 SHELBY AL LAW ENFORCEMENT
COUNTY ROAD 87 NEAR U.S. HIGHWAY 31 HAS
BECOME IMPASSIBLE DUE TO WATER COVERING THE
ROADWAY. REPORTED FROM SOCIAL MEDIA.
0203 AM FLASH FLOOD 3 SW ALABASTER 33.22N 86.86W
12/28/2014 SHELBY AL LAW ENFORCEMENT
COUNTY ROAD 17 HAS BECOME FLOODED AT THE
INTERSECTION OF COUNTY ROAD 270.
0203 AM FLASH FLOOD 2 W ALABASTER 33.25N 86.85W
12/28/2014 SHELBY AL 911 CALL CENTER
COUNTY ROAD 17 HAS BECOME FLOODED IN THE FOX
VALLEY COMMUNITY NEAR COUNTY ROAD 266.
0145 AM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
12/28/2014 JEFFERSON AL 911 CALL CENTER
SEVERAL ROADWAYS HAVE BECOME IMPASSIBLE IN
DOWNTOWN BIRMINGHAM...INCLUDING UNIVERSITY
AND 8TH AVENUE, AND REPUBLIC STREET. SEVERAL
OTHER ROADWAYS ARE BEING BARRACADED BY
BIRMINGHAM POLICE.
0139 AM HEAVY RAIN ENSLEY 33.51N 86.89W
12/28/2014 E0.00 INCH JEFFERSON AL PUBLIC
SOME HOMES HAVE BECOME FLOODED IN ENSLEY DUE
TO OVERWHELMED DRAINAGE DITCHES. SEVERAL
FEET OF WATER WAS REPORTED IN THE BASEMENT
OF A HOME ON 3RD AVENUE.
1050 PM HEAVY RAIN BIRMINGHAM 33.53N 86.80W
12/27/2014 E0.00 INCH JEFFERSON AL AMATEUR RADIO
SEVERAL ROADS BECOMING IMPASSABLE IN THE
METRO AREA DUE TO WATER COVERING THE
ROADWAY. THESE LOCATIONS ARE PRONE TO
FLOODING DUE TO POOR DRAINAGE. WATER DEPTH
UNKNOWN.
&&
IRIS SYSTEMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 9:48 PM CST | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Dec 27, 10:21 PM CST | Areal Flood Advisory | BMX | Greene, Sumter | 3 hr |
| Dec 27, 10:33 PM CST | Areal Flood Advisory | BMX | Jefferson, Tuscaloosa | 3 hr |
| Dec 27, 10:50 PM CST | Areal Flood Advisory | BMX | Bibb, Hale, Shelby | 3 hr |
| Dec 27, 11:33 PM CST | Areal Flood Advisory | BMX | St. Clair | 3 hr |
| Dec 27, 11:46 PM CST | Areal Flood Advisory | BMX | Chilton, Perry | 3 hr |
| Dec 27, 11:52 PM CST | Areal Flood Advisory | BMX | Blount | 113 min |
| Dec 28, 12:33 AM CST | Areal Flood Advisory | BMX | Clay, Coosa, Talladega | 3 hr |
| Dec 28, 12:42 AM CST | Flash Flood Warning | BMX | Bibb, Shelby | 3 hr |
| Dec 28, 1:36 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Dec 28, 3:35 AM CST | Areal Flood Warning | BMX | Bibb, Shelby, Talladega | 6 hr |
| Dec 28, 3:45 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 5 days |
| Dec 28, 3:47 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 68 hr |
| Dec 28, 3:51 AM CST | Areal Flood Advisory | BMX | Hale, Marengo, Perry | 3 hr |
| Dec 28, 3:54 AM CST | Areal Flood Advisory | BMX | Chilton, Coosa | 3 hr |
| Dec 28, 8:38 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 47 hr |
| Dec 28, 8:38 AM CST | River Flood Warning | BMX | Dallas, Perry | 4 days |
| Dec 28, 8:38 AM CST | River Flood Warning | BMX | Sumter | 65 hr |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.